question-icon

What are the withdrawal effects of Diane?

default
Posted on Thu, 19 May 2016
Question: Hi, I'm 41 and considering going off Dianne 35ed. I've been on it for nearly 7 years. Is it going to cause side effects going off it? Should you wean yourself off the pill or is it ok to stop after a period?
doctor
Answered by Dr. Aarti Abraham (31 minutes later)
Brief Answer:
It is okay to stop after a period.

Detailed Answer:
Hello
Thanks for trusting us with your health concern.
See, as such it is alright to stop after your period.
Since you have been on it for years now, you may expect certain side effects.
There is no concept or logic as such of weaning yourself off the pill, it is always stopped cold turkey after a period.
But yes, your body would take upto 1 - 3 months to adjust to the hormone withdrawal.
It would not be major or tumultuous , and certainly manageable.
All the best.
Please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Aarti Abraham (1 hour later)
Thanks! Am I likely to get a breakout on my skin in the next month? Will I get my period as normal, as I never had issues with my cycle before I was on the pill? Are there any natural remedies you would recommend to improve my hormone balancing while I go off the pill?

Cheers
XXXX
doctor
Answered by Dr. Aarti Abraham (2 hours later)
Brief Answer:
As below

Detailed Answer:
It is very likely that you would face some amount of menstrual irregularities once you stop the pill.
But that is likely to phase out over a matter of months.
Also, it is likely that you would have a breakout since the skin condition was in control only with the birth control.
So if you are not having issues with it, why are you stopping it ?
Natural remedies may help, but there is no scientific evidence to recommend it.
A healthy lifestyle, regular exercise and a sensible diet - nothing can replace that.
Why not continue with the pill if you are so attuned to it ?
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Aarti Abraham (25 minutes later)
The issue is vaginal dryness and not getting very wet when I'm having sex. I also thought it isn't good to be on the pill for such a long time. I don't suffer that when I'm not on the pill. I've started seeing someone and I don't want them to think I'm not turned on as I'm not getting wet when I am. That's the big issue and why I was thinking of going off it.
doctor
Answered by Dr. Aarti Abraham (10 minutes later)
Brief Answer:
As below

Detailed Answer:
The lack of wetness is not a side effect of the pill.
It might be age related.
I mean, at 41, you might be undergoing changes in your local tissues that lead to vaginal dryness.
Try using KY jelly.
Once you go off the pill, and dryness persists, you may consider using Evalon ( estrogen ) cream locally for the dryness too.
You can contact me directly anytime , by clicking on the following link -
http://doctor.healthcaremagic.com/doctors/dr-aarti-abraham/64623
Take care.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6009 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

132 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What are the withdrawal effects of Diane?

Brief Answer: It is okay to stop after a period. Detailed Answer: Hello Thanks for trusting us with your health concern. See, as such it is alright to stop after your period. Since you have been on it for years now, you may expect certain side effects. There is no concept or logic as such of weaning yourself off the pill, it is always stopped cold turkey after a period. But yes, your body would take upto 1 - 3 months to adjust to the hormone withdrawal. It would not be major or tumultuous , and certainly manageable. All the best. Please feel free to discuss further.